Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 17, 2006, 2:34 PM MDT. It took effect at Jul 18, 2006, 1:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2006, 2:34 PM MDT (20:34 UTC)
- In effect from
- Jul 18, 2006, 1:00 PM MDT
- Expired
- Jul 18, 2006, 3:58 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 172034 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MDT MON JUL 17 2006 ...RED FLAG CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING... .A COLD FRONT WILL SWING THROUGH THE REGION TUESDAY...USHERING IN GUSTY WINDS TO MUCH OF THE AREA. IDZ407-409-412-181200- /O.NEW.KPIH.FW.W.0002.060718T1900Z-060719T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 234 PM MDT MON JUL 17 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. A COLD FRONT WILL TIGHTEN SURFACE PRESSURE GRADIENTS AS WELL AS ALLOW FOR DEEP MIXING OF GUSTY WINDS ALOFT TO THE SURFACE TUESDAY AFTERNOON AND EVENING. THESE GUSTY WINDS...IN EXCESS OF 35 MPH AT TIMES...WILL COMBINE WITH RH VALUES IN THE LOWER TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE AREAS AFFECTED WILL BE MAINLY SOUTHERN PORTIONS OF ZONE 407...INCLUDING THE CAMAS PRAIRIE...NORTHERN PORTIONS OF ZONE 412....AND ALL OF ZONE 409. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KPIH 181032 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 432 AM MDT TUE JUL 18 2006 ...RED FLAG CONDITIONS EXPECTED FROM 1 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING FOR FIRE WEATHER ZONES 407...409 AND 412...FOR GUSTY WINDS AND LOW HUMIDITIES... .A COLD FRONT WILL PASS THROUGH THE FIRE DISTRICTS TODAY BRINGING GUSTY WINDS AND LOW HUMIDITIES TO MUCH OF THE AREA. IDZ407-409-412-182245- /O.CON.KPIH.FW.W.0002.060718T1900Z-060719T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 432 AM MDT TUE JUL 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 407...409 AND 412 FOR GUSTY WINDS AND LOW HUMIDITIES... A FRONTAL BOUNDARY WILL PASS THROUGH THE DISTRICTS TODAY BRINGING GUSTY SURFACE WINDS BY LATE MORNING IN THE WEST AND BY THIS AFTERNOON FARTHER EAST. THESE GUSTY WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES IN THE TEENS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN PORTIONS OF ZONE 407...ALL OF ZONE 409...AND NORTHERN PORTIONS OF ZONE 412. CONDITIONS WILL LAST FOR MUCH OF THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 182158 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 358 PM MDT TUE JUL 18 2006 IDZ407-409-412-182300- /O.CAN.KPIH.FW.W.0002.000000T0000Z-060719T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 358 PM MDT TUE JUL 18 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. WIND GUSTS THIS AFTERNOON IN THE SAWTOOTH NATIONAL FOREST AND MIDDLE SNAKE RIVER VALLEY ARE MAINLY 20 TO 25 MPH AND WILL DECREASE THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 17, 2:30 PM MDT, 4 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT MON JUL 17 2006 .DISCUSSION...LATEST WATER VAPOR SATELLITE IMAGERY SHOWING UPPER SHORT-WAVE EJECTING EAST THROUGH SRN BC THIS AFTERNOON FOLLOWED BY THE NEXT UPSTREAM WAVE DIGGING ESE OUT OF THE ALEUTIAN CHAIN INTO THE ERN PAC. FURTHER SOUTH...A SUB-TROPICAL WAVE WAS NOTED PUSHING WEST ACROSS BAJA INTO THE PACIFIC. AFOREMENTIONED WAVE SLICING EAST THROUGH SRN BC WILL DRIVE A DRY SURFACE FRONT THROUGH THE CNTRL MOUNTAINS TONIGHT ELEVATING THE SURFACE PRESSURE GRADIENT AND PRODUCING GUSTY WINDS FOR THE SNAKE PLAIN ZONES TUESDAY. HENCE WILL ISSUE A RED FLAG WARNING FOR COMING EVENT (SEE DISCUSSION BELOW). WAVE PASSES EAST BY WEDNESDAY MORNING AS SUB-TROPICAL MOISTURE WORKING ABOUT THE HIGH TO THE SOUTH MIGRATES NORTH ACROSS NEVADA INTO SRN IDAHO BY WEDNESDAY AFTERNOON FOR A WEAK MONSOONAL PUSH. NEXT UPSTREAM PAC WAVE SWINGS INTO SRN BC WEDNESDAY NIGHT AND THEN DIGS SE ALONG THE DIVIDE THURSDAY AND INTO NE UTAH BY FRIDAY AS UPPER RIDGE AMPLIFIES OVER THE COASTAL STATES. THUS NRN/ERN SECTIONS OF FORECAST AREA UNDER WEAK THREAT OF TSTM ACTIVITY AS WAVE PASSES OVERHEAD THURSDAY/FRIDAY BEFORE SETTLING FURTHER SOUTH OVER COLORADO SATURDAY. LATTER DETAILS VERY SKETCHY AS MODELS GENERALLY PERFORM POORLY WITH CUT-OFF SYSTEMS DROPPING INTO THE GREAT BASIN AND THIS ALSO REFLECTED IN RUN TO RUN INCONSISTENCY OF MODEL. THUS HAVE GENERALLY RESTRICTED ANY MENTION OF TSTSMS TO MOUNTAINS THUR/FRI. WITH 5940M HIGH POSITIONED NEAR AREA BY SATURDAY AFTERNOON AM SOMEWHAT SURPRISED AT COOLER HIGHS ON STATISTICAL GUIDANCE...THUS AM GENERALLY RUNNING ABOVE GUIDANCE WITH DAYTIME HIGHS THROUGH THE PERIOD. HUSTON && .FIRE WEATHER...A FRONTAL SYSTEM WILL TIGHTEN SURFACE GRADIENTS AND PROVIDE THE RIGHT CONDITIONS FOR MIXING OF GUSTY UPPER-LEVEL WINDS TO THE SURFACE TUESDAY AFTERNOON. THESE FACTORS...COMBINED WITH RH VALUES IN THE TEENS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN PORTIONS OF ZONE 407...ALL OF ZONE 409...AND NORTHERN PORTIONS OF ZONE 412. CONDITIONS WILL LAST FOR MUCH OF TUESDAY AFTERNOON AND EVENING. THEREFORE A RED FLAG WARNING WILL BE ISSUED WITH THE AFTERNOON PACKAGE FOR THESE AREAS. MC && .AVIATION... VFR CONDITIONS WILL BE THE RULE OVERNIGHT. AN ISOLATED THUNDERSTORM REMAINS A POSSIBILITY THROUGH EARLY EVENING ALONG TWEB ROUTE 340. MC && .PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING ZONE 407/409/412. PLEASE SEE STATEMENT FOR FURTHER INFORMATION. &&
Hazardous weather outlook, Jul 17, 9:50 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 950 AM MDT MON JUL 17 2006 IDZ017>025-031-032-181030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 950 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS EXPECTED ALONG THE MONTANA BORDER AND OVER PORTIONS OF THE CENTRAL MOUNTAINS THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BE SHALLOW...AND WILL LIKELY PRODUCE LITTLE RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT...DRY...AND POSSIBLY GUSTY CONDITIONS WILL REMAIN IN THE FORECAST INTO MIDWEEK. ADDITIONAL FIRE WEATHER HIGHLIGHTS MAY BE NEEDED FOR TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY AS MONSOON MOISTURE SURGES NORTHWARD OUT OF NEVADA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.